June  2015, 35(6): 2659-2677. doi: 10.3934/dcds.2015.35.2659

A posteriori error estimates for time-dependent reaction-diffusion problems based on the Payne--Weinberger inequality

1. 

Dept. of Mathematical Information Technology, Faculty of Information Technology, C321.4, Agora, P.O. Box 35, FI-40014, University of Jyväskylä, Finland

2. 

Dept. of Mathematical Information Technology, Faculty of Information Technology, Agora, P.O. Box 35, FI-40014, University of Jyväskylä, Finland, Finland

Received  January 2014 Revised  April 2014 Published  December 2014

We consider evolutionary reaction-diffusion problems with mixed Dirichlet--Robin boundary conditions. For this class of problems, we derive two-sided estimates of the distance between any function in the admissible energy space and the exact solution of the problem. The estimates (majorants and minorants) are explicitly computable and do not contain unknown functions or constants. Moreover, it is proved that the estimates are equivalent to the energy norm of the deviation from the exact solution.
Citation: Svetlana Matculevich, Pekka Neittaanmäki, Sergey Repin. A posteriori error estimates for time-dependent reaction-diffusion problems based on the Payne--Weinberger inequality. Discrete and Continuous Dynamical Systems, 2015, 35 (6) : 2659-2677. doi: 10.3934/dcds.2015.35.2659
References:
[1]

G. Acosta and R. G. Durán, An optimal Poincaré inequality in $L^1$ for convex domains, Proc. Amer. Math. Soc., 132 (2004), 195-202. doi: 10.1090/S0002-9939-03-07004-7.

[2]

M. Bebendorf, A note on the Poincaré inequality for convex domains, Z. Anal. Anwendungen, 22, (2003), 751-756. doi: 10.4171/ZAA/1170.

[3]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 2010, xxii+749pp.

[4]

O. A. Ladyzhenskaya, The Boundary Value Problems of Mathematical Physics, in Applied Mathematical Sciences (eds. E.H. Zarantonello and Author 2), Springer-Verlag, New York, 1985, xxx+322pp. doi: 10.1007/978-1-4757-4317-3.

[5]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type, Nauka, Moscow, 1967.

[6]

R. S. Laugesen and B. A. Siudeja, Minimizing Neumann fundamental tones of triangles: an optimal Poincaré inequality, J. Differential Equations, 249 (2010), 118-135. doi: 10.1016/j.jde.2010.02.020.

[7]

O. Mali and P. Neittaanmäki and S. Repin, Accuracy Verification Methods. Theory and Algorithms, Computational Methods in Applied Sciences, 32, Springer, Dordrecht, 2014. doi: 10.1007/978-94-007-7581-7.

[8]

S. Matculevich and S. Repin, Computable estimates of the distance to the exact solution of the evolutionary reaction-diffusion equation, Appl. Math. Comput., 247 (2014), 329-347. arXiv:1310.4602. doi: 10.1016/j.amc.2014.08.055.

[9]

P. Neittaanmäki and S. Repin, Reliable methods for computer simulation, error control and a posteriori estimates, in Studies in Mathematics and its Applications, Elsevier, New York, 2004, x+305pp.

[10]

P. Neittaanmäki and P. S. Repin, A posteriori error majorants for approximations of the evolutionary Stokes problem, J. Numer. Math., 18 (2010), 119-134. doi: 10.1515/JNUM.2010.005.

[11]

P. Neittaanmäki and S. Repin, Guaranteed error bounds for conforming approximations of a Maxwell type problem, in Comput. Methods Appl. Sci., Applied and numerical partial differential equations, Springer, New York, (2010), 199-211. doi: 10.1007/978-90-481-3239-3_15.

[12]

L. E. Payne and H. F. Weinberger, An optimal Poincaré inequality for convex domains, Arch. Rational Mech. Anal., 5 (1960), 286-292. doi: 10.1007/BF00252910.

[13]

S. I. Repin, Estimates of deviations from exact solutions of initial-boundary value problem for the heat equation, Rend. Mat. Acc. Lincei, 13 (2002), 121-133.

[14]

S. Repin, A posteriori estimates for partial differential equations, in Radon Series on Computational and Applied Mathematics, Walter de Gruyter GmbH & Co. KG, Berlin, (2008), xii+316pp. doi: 10.1515/9783110203042.

[15]

S. Repin and S. Sauter, Functional a posteriori estimates for the reaction-diffusion problem, C. R. Acad. Sci. Paris, 343 (2006), 349-354. doi: 10.1016/j.crma.2006.06.024.

[16]

S. Repin and S. K. Tomar, A posteriori error estimates for approximations of evolutionary convection-diffusion problems, J. Math. Sci. (N. Y.), 170 (2010), 554-566. doi: 10.1007/s10958-010-0100-1.

show all references

References:
[1]

G. Acosta and R. G. Durán, An optimal Poincaré inequality in $L^1$ for convex domains, Proc. Amer. Math. Soc., 132 (2004), 195-202. doi: 10.1090/S0002-9939-03-07004-7.

[2]

M. Bebendorf, A note on the Poincaré inequality for convex domains, Z. Anal. Anwendungen, 22, (2003), 751-756. doi: 10.4171/ZAA/1170.

[3]

L. C. Evans, Partial Differential Equations, Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, 2010, xxii+749pp.

[4]

O. A. Ladyzhenskaya, The Boundary Value Problems of Mathematical Physics, in Applied Mathematical Sciences (eds. E.H. Zarantonello and Author 2), Springer-Verlag, New York, 1985, xxx+322pp. doi: 10.1007/978-1-4757-4317-3.

[5]

O. A. Ladyzhenskaya, V. A. Solonnikov and N. N. Uraltseva, Linear and Quasilinear Equations of Parabolic Type, Nauka, Moscow, 1967.

[6]

R. S. Laugesen and B. A. Siudeja, Minimizing Neumann fundamental tones of triangles: an optimal Poincaré inequality, J. Differential Equations, 249 (2010), 118-135. doi: 10.1016/j.jde.2010.02.020.

[7]

O. Mali and P. Neittaanmäki and S. Repin, Accuracy Verification Methods. Theory and Algorithms, Computational Methods in Applied Sciences, 32, Springer, Dordrecht, 2014. doi: 10.1007/978-94-007-7581-7.

[8]

S. Matculevich and S. Repin, Computable estimates of the distance to the exact solution of the evolutionary reaction-diffusion equation, Appl. Math. Comput., 247 (2014), 329-347. arXiv:1310.4602. doi: 10.1016/j.amc.2014.08.055.

[9]

P. Neittaanmäki and S. Repin, Reliable methods for computer simulation, error control and a posteriori estimates, in Studies in Mathematics and its Applications, Elsevier, New York, 2004, x+305pp.

[10]

P. Neittaanmäki and P. S. Repin, A posteriori error majorants for approximations of the evolutionary Stokes problem, J. Numer. Math., 18 (2010), 119-134. doi: 10.1515/JNUM.2010.005.

[11]

P. Neittaanmäki and S. Repin, Guaranteed error bounds for conforming approximations of a Maxwell type problem, in Comput. Methods Appl. Sci., Applied and numerical partial differential equations, Springer, New York, (2010), 199-211. doi: 10.1007/978-90-481-3239-3_15.

[12]

L. E. Payne and H. F. Weinberger, An optimal Poincaré inequality for convex domains, Arch. Rational Mech. Anal., 5 (1960), 286-292. doi: 10.1007/BF00252910.

[13]

S. I. Repin, Estimates of deviations from exact solutions of initial-boundary value problem for the heat equation, Rend. Mat. Acc. Lincei, 13 (2002), 121-133.

[14]

S. Repin, A posteriori estimates for partial differential equations, in Radon Series on Computational and Applied Mathematics, Walter de Gruyter GmbH & Co. KG, Berlin, (2008), xii+316pp. doi: 10.1515/9783110203042.

[15]

S. Repin and S. Sauter, Functional a posteriori estimates for the reaction-diffusion problem, C. R. Acad. Sci. Paris, 343 (2006), 349-354. doi: 10.1016/j.crma.2006.06.024.

[16]

S. Repin and S. K. Tomar, A posteriori error estimates for approximations of evolutionary convection-diffusion problems, J. Math. Sci. (N. Y.), 170 (2010), 554-566. doi: 10.1007/s10958-010-0100-1.

[1]

Gary M. Lieberman. Schauder estimates for singular parabolic and elliptic equations of Keldysh type. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1525-1566. doi: 10.3934/dcdsb.2016010

[2]

Alberto Bressan, Wen Shen. A posteriori error estimates for self-similar solutions to the Euler equations. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 113-130. doi: 10.3934/dcds.2020168

[3]

Benedict Geihe, Martin Rumpf. A posteriori error estimates for sequential laminates in shape optimization. Discrete and Continuous Dynamical Systems - S, 2016, 9 (5) : 1377-1392. doi: 10.3934/dcdss.2016055

[4]

Judith Vancostenoble. Improved Hardy-Poincaré inequalities and sharp Carleman estimates for degenerate/singular parabolic problems. Discrete and Continuous Dynamical Systems - S, 2011, 4 (3) : 761-790. doi: 10.3934/dcdss.2011.4.761

[5]

Vitali Liskevich, Igor I. Skrypnik. Pointwise estimates for solutions of singular quasi-linear parabolic equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (4) : 1029-1042. doi: 10.3934/dcdss.2013.6.1029

[6]

Huijiang Zhao. Large time decay estimates of solutions of nonlinear parabolic equations. Discrete and Continuous Dynamical Systems, 2002, 8 (1) : 69-114. doi: 10.3934/dcds.2002.8.69

[7]

Emmanuele DiBenedetto, Ugo Gianazza and Vincenzo Vespri. Intrinsic Harnack estimates for nonnegative local solutions of degenerate parabolic equations. Electronic Research Announcements, 2006, 12: 95-99.

[8]

Tianling Jin, Jingang Xiong. Schauder estimates for solutions of linear parabolic integro-differential equations. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5977-5998. doi: 10.3934/dcds.2015.35.5977

[9]

Ping Li, Pablo Raúl Stinga, José L. Torrea. On weighted mixed-norm Sobolev estimates for some basic parabolic equations. Communications on Pure and Applied Analysis, 2017, 16 (3) : 855-882. doi: 10.3934/cpaa.2017041

[10]

Tommaso Leonori, Ireneo Peral, Ana Primo, Fernando Soria. Basic estimates for solutions of a class of nonlocal elliptic and parabolic equations. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 6031-6068. doi: 10.3934/dcds.2015.35.6031

[11]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure and Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[12]

D. Bartolucci, L. Orsina. Uniformly elliptic Liouville type equations: concentration compactness and a priori estimates. Communications on Pure and Applied Analysis, 2005, 4 (3) : 499-522. doi: 10.3934/cpaa.2005.4.499

[13]

Yutian Lei. Wolff type potential estimates and application to nonlinear equations with negative exponents. Discrete and Continuous Dynamical Systems, 2015, 35 (5) : 2067-2078. doi: 10.3934/dcds.2015.35.2067

[14]

Y. Efendiev, Alexander Pankov. Meyers type estimates for approximate solutions of nonlinear elliptic equations and their applications. Discrete and Continuous Dynamical Systems - B, 2006, 6 (3) : 481-492. doi: 10.3934/dcdsb.2006.6.481

[15]

Jiakun Liu, Neil S. Trudinger. On Pogorelov estimates for Monge-Ampère type equations. Discrete and Continuous Dynamical Systems, 2010, 28 (3) : 1121-1135. doi: 10.3934/dcds.2010.28.1121

[16]

Chiun-Chuan Chen, Chang-Shou Lin. Mean field equations of Liouville type with singular data: Sharper estimates. Discrete and Continuous Dynamical Systems, 2010, 28 (3) : 1237-1272. doi: 10.3934/dcds.2010.28.1237

[17]

Weisong Dong, Tingting Wang, Gejun Bao. A priori estimates for the obstacle problem of Hessian type equations on Riemannian manifolds. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1769-1780. doi: 10.3934/cpaa.2016013

[18]

Sergio Polidoro, Annalaura Rebucci, Bianca Stroffolini. Schauder type estimates for degenerate Kolmogorov equations with Dini continuous coefficients. Communications on Pure and Applied Analysis, 2022, 21 (4) : 1385-1416. doi: 10.3934/cpaa.2022023

[19]

Maria Colombo, Gianluca Crippa, Stefano Spirito. Logarithmic estimates for continuity equations. Networks and Heterogeneous Media, 2016, 11 (2) : 301-311. doi: 10.3934/nhm.2016.11.301

[20]

Nobuyuki Kato, Norio Kikuchi. Campanato-type boundary estimates for Rothe's scheme to parabolic partial differential systems with constant coefficients. Discrete and Continuous Dynamical Systems, 2007, 19 (4) : 737-760. doi: 10.3934/dcds.2007.19.737

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (65)
  • HTML views (0)
  • Cited by (2)

[Back to Top]